I'm new to this and the stories I've been reading about sub w/d have not been very comforting. I recently had major back surgery, before surgery I was on everything under the sun for almost 2 years (which reminds me-DO NOT EVER LET A DR. PUT YOU ON A FENTANYL PATCH! The scariest, most horrific time of my life!) and after surgery I was on everything plus Oxy!
The time came to stop and I visited a sub Dr. I did screw up therapy once by taking too much, but then I got back on track. I've never been an addict but I'm starting to think I could easily become one.
Anyway, today is the 4th day that I've been off of subo. and I'm miserable. Achy body, crampy legs, insomnia, irritable, the works. A good friend of mine went through the same thing (no surgery though) and said 14 days is the key # to stop feeling like s**t. HAS ANYBODY OUT THERE OVERCOME W/D in LESS than 14 days? And if so, how did you do it? I don't have that kind of time while working AND taking college courses! PLEASE HELP!
Now I know some people say that suboxone "saved their life" and got them off of whatever they were on, but my story is much different. After I stopped the methadone I waited about 3 days days as my doctor had indicated and started taking my suboxone, then went into full blown withdrawl. I sucked it up and took pure hell for about 5 days then I stared to feel better. Finially i thought the med's are working. However after a month of suboxone I still didn't feel like myself. So I started tappering down and after about four weeks i went from 24mg a day to 4mg a day, and that when my problems started. The day I went from 8mg to 4mg it was like I was back in full blown methadone withdrawls, only I accually feel worse!!! All I have to say is f**k Suboxone! It's just another way for Doctors and insurance co. to make money off of people with this kind addiction. SUBOXONE is not the answer to addiction it just makes it slower and more drawn out. I know how hard it is to quit. But if I could do it all over again i just wolud of gone off the methadone cold turkey.
Ohh and does anything really help with this? Some people have said that these may help chocolate, ibprofen, aleve, Immodium, does anyonoe know if this is true
Thanks so much,
13-15 yrs. old Codeine cough syrup when available
15-30 yrs. old Occasional Codeine use when available in any form
30-43 yrs. old Codeine, Hydrocodone, Oxycodone, and others...Finally Methadone (3.5 yrs. of Methadone @ 110 mgs. day)
43-44+ and until 42 days ago...... Suboxone
For those of us who are suffering bad enough, and are seeking some answers, inspiration, hope, or calming words to hold on to, signing on the internet and scouring a search for a forum of some sort to help us get through what seems like endless sleepless nights, and days of aches, pains, headaches, fatigue, depression, anxiety, etc. I'm here to say I've just recently been thru it all.....and the initial days after jumping off at 1mg. of naseau, vomiting, SH*TT*NG myself, and joint and muscle aches that made a grown man cry.
Thankfully, and not soon enough....the Acute withdrawal symptoms all mentioned above have ceased!!!! It took 3 weeks or so starting about 72 hours after the last dose of Sub. Now it's time to deal with what I have researched and know...(for me that is)...the second phase (PAWS (Post Acute Withdrawal Syndrome....from Opoids). It absolutley doesn't seem to matter that Suboxone is classified as a "partial agonist"......as opposed to a "full agonist". It also doesn't seem to matter that my use of other opoids/opiates was sporadic and relatively minimal during the last (2) months of my Suboxone treatment. I was and am still at times in full throttle misery.
What has helped:
Talking every day to a non-judgemental, close, and supportive friend.
Once I could get food down>eating regularly...at least twice a day.
Drinking LOTS of Fluids....starting with Ginger Ale and water, then juice of any kind cut with water for extra hydration.
Taking my "other" meds for Medical and Mental Health (anti-depressant, Beta-Blocker, and a small <2 mg. dose of Klonopin)
Ibuprofen and Acetaminophen as needed for headaches and body aches. In the first three weeks, Immodium for the diarrhea.
Stopped drinking anything with caffeine
Much smoking of Cigs and Pot in the beginning followed by a taper OFF of both
Doing something to Distract myself from my body's feelings and mind's negative thoughts.
Listening to music
Watching TV or Movies
Restarting unfinished projects around the house
Telling myself these feelings won't last forever
Laying in bed or on the couch with eyes closed and resting....even if No sleep comes....for 7-8 hrs. a night
Knowing that I REALLY DON'T WANT TO GO THRU THIS SH*T AGAIN>>>>>EVER
I SINCERELY hope my history with this addiction is at the beginning of its end. For Good!!! And for anyone else who does....Peace and daily success, dealing with and overcoming what life feels like now!!!
I think it would help if more people actually knew how bad it was to try to quit. How bad you feel during it. Most doctors or family members or loved ones know at all. I know people that think withdrawal is hard cause you want the high. Its got nothing to do with that. Most of us addicts dont even get high anymore but take drugs to NOT get sick.
Nothing in my life has scared me as much as the thought of withdrawal. Its the absolute worst thing in the world. It can be done, but it takes a good support group, time off of work, and a whole lot of will power.
I dont think that i will ever try to get off the subs. Its been two years now and i dont really see any side effects. Even if i did try i would probably get to day 5 and get some pills, then end up back at the doc anyways.
My prayers are with anyone reading this and trying to quit.